Jump to content
CrazyBoards.org

commiserate with me...


Recommended Posts

Efexor. Tapering down to alternate 37.5 and 75. Y'day was 37.5. Today, 75.

Managing emotionally ok.

Physically - the jaw thing....and it aches......keep dropping things...hands shaky....something weird happening with my throat. and no appetite.

Blah.

Link to comment
Share on other sites

I will commisserate, but begrudingly because I think you should stay where you're at. I know that sounds advice-y and maybe it is, but I mean it in the most big sister, not bossy I know anything, way.

You are stable at 75. Why not just leave it alone? For years? If need be? I was on Effexor for 5 years. Because it worked. Well, for 4 years it worked, but the year after my husband died, probably nothing would have worked and Effexor probably DID work, in that I didn't kill myself.

Before Effexor I was on Prozac for almost 10 years, after Effexor I went back on Prozac for a year and now I'm on Cymbalta. My point is this: I have been dx'ed with major depressive disorder (among other things), and this, MDD, is characterized by it's tendancy to be reccurent. So, I don't plan on ever going off anti-depressants unless they develop technology that re-hardwires my brain. From the literature I've read, I can't even call myself in remission until I have been symptom FREE for 2 mos. or longer. Perhaps stabllized, but remission? Not yet. I have symptoms everyday, but they are different than when I'm in a full blown episode and want to kill myself. The differences are;

a. perspective (I know this will pass),

b. renewed interest in life and an understanding of while I might not understand why I'm here, I don't get to decide to take myself out,

c. longer periods of contentment and feelings of happiness and peace.

Just to name the few major differences I've experienced since coming out of my last and worst episode last summer, when there was no hope at all, and if my tdoc hadn't shuttled me off to the hospital, I'd probably still be sitting in the ante-room of Hell waiting to be interviewed. Actually, I don't believe in Hell, but that's another thread--you get my point. I would have killed myself last June without the intervention of my therapist.

I'm so glad now I didn't. But I'm on a totally different medication, and it has made the world of difference and it has stabalized me. So I feel better, stable, functional (eh~), why would I want to mess with this balance? Why would a professional want to mess with this balance?

This is what I don't get about going off ADs. Other meds, yes. Tranquilizers, hey, go for it, if you think you're ready and have a grip. But if you have a depressive disorder and stop taking an anti-depressant that is stablizing your condition, to me that's like any other illness on these boards. If it's working and your healthy and getting the life going why fuck it up?

BTW, Nestling, these questions are not addressed to you personally, I probably sound like a broken record to you at this point. I just am not *getting* it. I know the healthcare system is different in the UK, but I don't get this why you're going off Effexor when you have only JUST become somewhat stabalized.

:)   S9

They'll have to pry my Cymbalta from my cold, dead hands.  ;)

Link to comment
Share on other sites

What is the reason you have to go completely off it nestling?  That is if you don't mind me asking.

I'm only tapering down to 75 due to mania.  It's definitely helpful for my anxiety and preventing the lows from getting too low.  I hope I can stay on at a lower dose indefinitely.

Dee

Link to comment
Share on other sites

I'm coming off it because

a) My pdoc says so. Its in his plan.

B) Apparantly its generally not good to stay on 2 ADs for long.

c) It wasn't doing a bundle of much anyway.

BUUUUUTTT this evening....just now..... I came over dizzy and had to put my head down on the floor for a while (I sit on the floor and my laptop is on a small cane table) or I would have passed out. scary.

but, at least I'm pretty emotionally stable.

my body just feels crudded out.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...